Health Tip: NSAIDs Induce Ulcers in Some11/05/10
(HealthDay News) -- Peptic ulcers are sores that form inside the
stomach or intestines. Taking nonsteroidal anti-inflammatory drugs
(NSAIDs) for chronic pain can contribute to NSAID-induced ulcers in
some people, the American Gastroenterological Association says.
The association mentions these risk factors for NSAID-induced
- Being age 60 or older.
- Having a history of internal bleeding or ulcers.
- Taking steroids such as prednisone, or blood thinners such as
- Regularly using tobacco or alcohol.
- Having side effects from NSAIDs, such as heartburn or upset
- Using NSAIDs in greater doses than recommended, or using them
- Taking multiple medications that contain NSAIDs.
Copyright © 2010
. All rights reserved.
Please be aware that this information is provided to supplement the care provided by your physician. It is neither intended nor implied to be a substitute for professional medical advice. CALL YOUR HEALTHCARE PROVIDER IMMEDIATELY IF YOU THINK YOU MAY HAVE A MEDICAL EMERGENCY. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with any questions you may have regarding a medical condition.